Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 107, NWS Wilmington, OH

June 26, 2000Hocking County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 26, 2000, 5:54 PM EDT for Hocking County, Ohio. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2000, 5:54 PM EDT (21:54 UTC)
Expired
Jun 26, 2000, 6:30 PM EDT
In force
36 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Hocking County, OH

The radar

The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:15 PM EDTThunderstorm Wind 51 ELogan, OHSeveral trees and large limbs were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 262154
SVRILN
OHC073-262230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
554 PM EDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOCKING COUNTY IN CENTRAL OHIO...

* UNTIL 630 PM EDT...

* AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF LOGAN...MOVING EAST AT 40
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LOGAN...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND POWER POLES. MOVE
INDOO4RS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:15 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 26, 3:15 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
315 PM EDT MON JUN 26 2000

PATCH WORK LOOK AT MODELS THIS AFTERNOON AS THE DATA TRICKLED IN.
THE NGM IS OVER DONE WITH IT QPF AT 18Z...PUTTING A SOLID AREA
ACROSS IL/IN.   CONVECTION IS JUST NOW BEGINNING TO FIRE IN MO AND
SRN INDIANA.  THE ETA MEANWHILE IS VERY SKIMPY WITH ITS QPF ACROSS
THE FA TONIGHT. SHRTWV AND COLD FRONT ARE STILL FORECAST TO SWING
ACROSS THE FA OVERNIGHT.  THE 00Z RUNS HAD THE BEST INSTABILITY
ACROSS THE SOUTH AND IT APPEARS THAT THIS IS WHAT THE 12Z ETA IS
PICKING UP ON AS IT BRINGS AN AREA OF QPF ACROSS KENTUCKY.  LOOKING
AT THE REGION RADAR...WITH ECHOS DEVELOPING IN SOUTHERN
INDIANA...WITH KEEP THE LIKELY POPS ACROSS THE SOUTH...BUT WILL
LOWER TO CHANCE ACROSS THE NORTH.

STILL EXPECT CONVECTION TO BE LINGERING IN THE SOUTH AND SOUTHEAST
AFTER 12Z.  WILL KEEP EARLY OR MORNING WORDING IN THE CVG AND CMH
AREAS...BUT ILL LEAVE THE CHANCE OF CONVECTION IN THE SE ALL DAY.

HIGH PRESSURE BUILDS IN TUESDAY NIGHT INTO WEDNESDAY.  WILL GO DRY
ALL LOCATIONS...BUT MORE RAIN IS ON THE WAY AS ANOTHER SHRTWV DROP
INTO THE EASTERN U.S. TROF WEDNESDAY NIGHT.

ACS FOR TEMPERATURES...MY VALUES WERE A LITTLE COOLER THAN THE NGM ON
TUESDAY...BUT AFTER THAT THE NGM AND I WERE CLOSE.

CLEMISILN OUT SOON.

.ILN...NONE.

SITES

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:22 PM EDTSevere Thunderstorm WarningILNBrown, Clermont38 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.